Doctor insights on:
Reaction To Dtap In Children
See below:: Dtap may cause the following mild side effects, which usually last only a few days: •fever/fussiness •rash •redness or swelling at the injection site •tenderness/soreness at the injection site becoming infected with diphtheria, pertussis, or tetanus is much more dangerous to your health than receiving the vaccine to protect against these diseases! ...Read more
Response vs reaction: WE give out thousands of vaccine in our busy office. Most cases I see appropriate responses. A reaction in mind as a doc is adverse, uncommon and reportable by known criteria and definition. So an adverse reaction would be high grade fever, severe hives seizures and such. ...Read more
Depends: It depends on the reaction. The most common reaction to dtap noticed by patients is a red, swollen arm at the injection site. Other common symptoms can be fever or generalized muscle soreness. These are all normal and not a cause for alarm. Treat with Ibuprofen if needed for a couple of days and they will go away. If it's a more serious reaction, call your doctor. ...Read more
Generally NO: It depends upon what the reaction was. Fussiness, fever, or soreness are aggravating, but not overly dangerous. An anaphylactic (severe allergic) or severe neurological reaction may be the only reasons not to immunize again. Discuss with your doctor. ...Read moreSee 2 more doctor answers
Maybe: It would have been common 25 years ago when we were using the whole cell DTP vaccine. Today with the acellular vaccine it is rarely the cause of any reaction.The prevnar (pneumococcal vaccine) vaccine (pneumoccal) is often given at the same time and I have seen more fevers since this vaccine was added to the group given. ...Read more
Confusing question: TdaP is the formulation for adults. It consists of the same amount of Tetanus and Pertussis material as the infant vaccine.There is a reduced amount of Diphtheria material to match the needs of adults and reduce shot reactions. A double dose of childhood vaccine would provide no additional benefit but increase the chance of a shot reaction. ...Read more
No: This happens often enough when schools vaccinate and fail to pass along the information to the kids doc, or vise versa, that we have data to review. The kids have no negative response other than being disappointed about getting an extra shot. ...Read more
Check sources: I have been giving the vaccine since its introduction. After almost 2 decades I have seen no problems after thousands of doses. Check with the cdcat www.Cdc.Gov for their review of the data. The garbage put out by the vaccine haters have lead to an increase of whooping cough in the us from 2, 500 in the 90's to 40, 000 last year with 30+ deaths. Vaccines are good, avoiding the can be deadly. ...Read more
No worries: A person should get higher antibody levels after the second shot than after the first shot. Depending on how many DTP shots she received in her lifetime, and on when the previous shots were given, she may or may not have needed the second recent shot (this question is unclear as to whether one or both of the recent shots were intentional). No worries. Two shots usually means better protection. ...Read moreSee 1 more doctor answer
If a child received 5 DTap doses (instead of the recommended 4) before age 3, do they require a booster at age 4-6?
Yes: You can consider the extra dose early just that, an extra dose. The development of immunity in the human system depends both on doses and the time interval for boosters. Depending on the age when given, some have a stronger response than others. Most infants have poor retained immunity for DTaP so it is given several times early on, with boosters beginning to spread out as they age. ...Read moreSee 1 more doctor answer
How much TETANUS immunity is a person who has received 1 DTaP conferred? Seems to me it would be 100% each time for the tetanus portion.
But it isn't: Some vaccines provide nearly complete lifelong protection with one immunization. Unfortunately some do not. They only provide partial protection and must be readministered at regular intervals to maintain protection. And the reasons are complicated why this is...there are textbooks written about the immunology of vaccines. It doesn't change that fact that sometimes, multiple doses are needed. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Reaction to dtap signs
- Reaction to dtap drugs
- Cause of reaction to dtap
- Ask a doctor a question free online
- Severe vaccine reaction previous severe reaction to dtap vaccine
- Is it safe to skip a dtap shot if my baby had a bad reaction in the past?
- Ibuprofen allergic reaction in children
- Reaction to dtap